CSN Login
Members Online: 8

You are here

Testosterone supplementation after treatment for prostate cancer

artie
Posts: 31
Joined: Jun 2018
artie
Posts: 31
Joined: Jun 2018

Had prostate cancer which was successfukly treated with degaralix and radiation.Cancer is gone but testosterone is vey low 21/2 years after treatment.Oncologist suggested taking testoterone supplementation but urologist and endocrinologist believe that would be  like pouring gasoline on a fire and are dead set against it.Apparently this is a hot topic at the urology conferences.Has anybody had any experience or treatment with testosterone supplementation after treatment for protate cancer or knows how long it takes for testosterone to get back to normal levels after treatment,eg. 300.?

 

 

 

 

 

MK1965
Posts: 179
Joined: Jun 2016

artie,

i don’t know how old are you and if these would work for you but here is my experience:

In January my testosterone was 217  after feeling crappy for about 6 months. All other values related to testosterone were below lower range. 

I had also prostate Ca and RP in November of 2016. 

Urologist put me on Clomiphene 50 mg every other day to boost endogenous production of testosterone. At the end of April, my testosterone was 602 and dose of Clomiphene was lowered to 25 mg every other day. I new it was working because I started feeling better, more energy, faster recovery after excercising, my endurance increased etc.

Even bringing my testosterone to 600 level did not help in erectile functionality after RP which rendered me 100% impotent Even now 20+ months post RP.

You might askyour urologist if this would be good try for you. I did not experienced any side effects of Clomiphene.

MK

artie
Posts: 31
Joined: Jun 2018

My testoterone is 28 but feel good.

artie
Posts: 31
Joined: Jun 2018

Thx.I will explore.

Clevelandguy
Posts: 471
Joined: Jun 2015

Hi,

I would have to agree with your doctors, does not sound like a good idea to me.  Usually they give you testosterone lowering drugs to weaken the cancer.

Dave 3+4

Old Salt
Posts: 720
Joined: Aug 2014

What is your current T, how old are you and what problems do you currently have that may be related to your low T level?

 

Regarding your other question, it may take quite some time after hormone therapy for T to get back to 'normal'. Age plays a role and some never get there. In this context, when was your last hormone shot and for how long were you on hormone therapy?

artie
Posts: 31
Joined: Jun 2018

77.Testosterone 28 .Had degaralix shots in Dec 2015.No more hot flashes.Have no dide effects except ED and belly fat..Biopsy and MRI confirm no cancer.Work out 4x week.

Old Salt
Posts: 720
Joined: Aug 2014

Because you report that you are feeling OK (great!), I wouldn't worry about your (low) T level. But I would advise you to get a DXA/DEXA scan to see how your bones (spine and hips) are holding up. Hormone therapy and low T interfere with the normal bone remodeling process.

You are exercising regularly, which is excellent. Keep it up!

artie
Posts: 31
Joined: Jun 2018

Osteopenia reveled on bone density.Endocrinologist did not put me on anything yet.Seeing him again in 8 months

artie
Posts: 31
Joined: Jun 2018

Old Salt u r very knowledgable about this condition.Where did u gain this knowledge?Thx for your help and your kindness.Had I known about the problems that develop from the hormone deprivation treatment I may have opted for a deifferent treatment.Curing the disease putting you at high risk for other medical problems is not what I wanted or expected.I did raise my concern  before I had the treatment but was assured the problems would only arise from the long term use of the hormone treatment not from just the few months that I would be taking the 4 or 5 shots of degaralix.

Old Salt
Posts: 720
Joined: Aug 2014

My wife had osteoporosis. We both read up on the disease and possible treatments. About fifteen years later, after my prostate cancer diagnosis, I discovered that I had osteoporosis (in my spine) as well. At that point I tried to update myself.

I hope that your exercise regimen will keep your bones from getting any worse and, more importantly, prevent fractures.

 

 

artie
Posts: 31
Joined: Jun 2018

What did you do for your osteoporosis?

artie
Posts: 31
Joined: Jun 2018

Should u take testoterone supplementation if your testosterone levels remain low after taking degaralix and radiation 

 

Georges Calvez
Posts: 307
Joined: Sep 2018

Hi there,

That is an interesting question and one I may be able to offer you future guidance on! :-)
I have finished a 19 month stint on the stuff and I am now sixty days into the recovery phase.
I am over the irritability, the constipation, the nasty skin feelings, etc but I still have some night sweats, insomnia and leg pains.
PSA tests on the 18th of December and 25th of March.
I am hoping to test testosterone as well in March if I can get Pooh to sign the prescription.
Then I will see Tigger the urologist at the beginning of April to make decisions for future treatment
So watch this space! :-)

Best wishes,

Georges

VascodaGama's picture
VascodaGama
Posts: 3044
Joined: Nov 2010

Hi there,

We have discussed here before on this subject but I can't find the thread. In any case, our body responds different to the hormones depending if these are endogenous (manufactured by the testis) or exogenous (injected testosterone). In some PCa patients the  injected testosterone doesn't influence the cancer at all, as seen from PSA levels.

You might be interested in reading this link;

https://csn.cancer.org/node/292304

Some famous oncologists use estrogen patches to alleviate the hypogonadism symptoms in their ADT patients.

Best,

VG

 

Trew
Posts: 904
Joined: Jan 2010

I was on Eligard for a year after radiation ended.  Eligard/hormone treatment, for me, was terrible.  If testostorone therapy is anything like Eligard, I would not want it.

Two urolgists have told me that testostrone is like "gas on the fire" too.  And recommended I stay away from it.  

Diet and weight management may be the best alternative to more hormones and/or other treatment.  

 

Subscribe to Comments for "Testosterone supplementation after treatment for prostate cancer"